Alert archive / Iowa / Wind Advisories in 2026
Wind Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 17, 2026, 8:04 PM CST for 13 counties in Iowa; 5 counties in Illinois. It took effect at Feb 18, 2026, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 8:04 PM CST (02:04 UTC)
- In effect from
- Feb 18, 2026, 9:00 AM CST
- Expired
- Feb 18, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 551 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519 WWUS73 KDVN 180204 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 804 PM CST Tue Feb 17 2026 IAZ040>042-051>054-ILZ001-002-007-181100- /O.NEW.KDVN.WI.Y.0002.260218T1500Z-260218T2300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Vinton, Dubuque, Maquoketa, Freeport, Independence, Cedar Rapids, Galena, Anamosa, Manchester, and Mount Carroll 804 PM CST Tue Feb 17 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. In Iowa, Benton, Jackson, Jones, Linn, Buchanan, Delaware, and Dubuque Counties. * WHEN...From 9 AM to 5 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JTS
5 follow-up statements
790 WWUS73 KDVN 181111 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 511 AM CST Wed Feb 18 2026 IAZ040>042-051>054-ILZ001-002-007-181915- /O.CON.KDVN.WI.Y.0002.260218T1500Z-260218T2300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Manchester, Anamosa, Vinton, Maquoketa, Galena, Freeport, Mount Carroll, Cedar Rapids, Dubuque, and Independence 511 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. In Iowa, Benton, Jackson, Jones, Linn, Buchanan, Delaware, and Dubuque Counties. * WHEN...From 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gibbs
263 WWUS73 KDVN 181452 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 852 AM CST Wed Feb 18 2026 IAZ063>068-ILZ009-015-182300- /O.EXA.KDVN.WI.Y.0002.260218T1500Z-260218T2300Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Whiteside-Rock Island- Including the cities of Marengo, Tipton, Sterling, Iowa City, Clinton, Davenport, Moline, Muscatine, Bettendorf, and Rock Island 852 AM CST Wed Feb 18 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Rock Island and Whiteside Counties. In Iowa, Cedar, Clinton, Iowa, Johnson, Muscatine, and Scott Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ040>042-051>054-ILZ001-002-007-182300- /O.CON.KDVN.WI.Y.0002.260218T1500Z-260218T2300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Anamosa, Manchester, Galena, Cedar Rapids, Maquoketa, Dubuque, Vinton, Freeport, Independence, and Mount Carroll 852 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. In Iowa, Benton, Jackson, Jones, Linn, Buchanan, Delaware, and Dubuque Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
366 WWUS73 KDVN 182002 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 202 PM CST Wed Feb 18 2026 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-182300- /O.CON.KDVN.WI.Y.0002.000000T0000Z-260218T2300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island- Including the cities of Iowa City, Moline, Independence, Sterling, Cedar Rapids, Manchester, Galena, Bettendorf, Mount Carroll, Dubuque, Maquoketa, Clinton, Marengo, Rock Island, Vinton, Davenport, Freeport, Tipton, Anamosa, and Muscatine 202 PM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest Illinois and east central and northeast Iowa. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gunkel
484 WWUS73 KDVN 182246 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 446 PM CST Wed Feb 18 2026 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-190000- /O.EXT.KDVN.WI.Y.0002.000000T0000Z-260219T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island- Including the cities of Tipton, Clinton, Davenport, Dubuque, Marengo, Mount Carroll, Rock Island, Vinton, Maquoketa, Independence, Cedar Rapids, Manchester, Galena, Freeport, Moline, Bettendorf, Muscatine, Iowa City, Sterling, and Anamosa 446 PM CST Wed Feb 18 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest Illinois and east central and northeast Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gross
547 WWUS73 KDVN 182351 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 551 PM CST Wed Feb 18 2026 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-190100- /O.EXP.KDVN.WI.Y.0002.000000T0000Z-260219T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island- Including the cities of Tipton, Clinton, Davenport, Dubuque, Marengo, Mount Carroll, Rock Island, Vinton, Maquoketa, Independence, Cedar Rapids, Manchester, Galena, Freeport, Moline, Bettendorf, Muscatine, Iowa City, Sterling, and Anamosa 551 PM CST Wed Feb 18 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Strong west winds have diminished and will continue to decrease over the next 1 to 2 hours. $$ Gross
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 5:48 PM CST, 2 hours 16 minutes earlier. Its key messages:
- A Fire Weather Watch has been issued for Wednesday. Very warm temperatures, low humidity, cured/dry vegetation, and strong gusty winds will result in a very high fire danger from the late morning through the evening. Avoid any outdoor burning!
- Isolated to scattered (20-40%) showers tonight with a chance (20%) of thunderstorms; small hail possible in storms.
- Potential for a couple rounds of showers and t-storms Thursday, with any afternoon/early evening round possibly having an early season severe threat, mainly in Illinois.
- As cooler air arrives, potential for some snow late Thursday night into Friday morning; currently looks low impact.
Area forecast discussion, Feb 17, 5:48 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
548 PM CST Tue Feb 17 2026
.KEY MESSAGES...
- A Fire Weather Watch has been issued for Wednesday. Very warm
temperatures, low humidity, cured/dry vegetation, and strong
gusty winds will result in a very high fire danger from the
late morning through the evening. Avoid any outdoor burning!
- Isolated to scattered (20-40%) showers tonight with a chance
(20%) of thunderstorms; small hail possible in storms.
- Potential for a couple rounds of showers and t-storms Thursday,
with any afternoon/early evening round possibly having an
early season severe threat, mainly in Illinois.
- As cooler air arrives, potential for some snow late Thursday
night into Friday morning; currently looks low impact.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 215 PM CST Tue Feb 17 2026
Tonight: An increasing low-level jet with 850mb winds up to 60+
kts will advect warm/moist air into the region leading to
increasing elevated instability to several hundred J/kg. CAMs
continue to show a lower coverage scenario regarding showers and
storms, but given the degree of elevated instability and ample
shear, hail is certainly possible with any stronger cores that
develop. Temperatures will generally hold in the 50s to upper
40s overnight thanks to the strong S to SW flow (25-30+ mph),
which is 10-20 degrees above normal highs for this time of year!
Wednesday: The dry slot of a potent low pressure system will
punch through eastern Iowa and northwest Illinois early in the
day, leading to clearing skies and notable dry air advection
into the region with surface dewpoints falling into the
20s/teens (as ambient temps warm into the 60s by the
afternoon). This is quite an unusual setup for so early in the
season. Forecast soundings show boundary layer mixing up to near
800mb or higher where winds are 45+ kts. Therefore plenty of
momentum available for downward momentum transfer and expect
widespread gusts 30-40 mph through the day, and potential for
near Wind Advisory level gusts (45+ mph) especially north of
I-80. However, will hold off on a wind headline for now and let
the next shift re- evaluate with plenty of time still before the
strong winds develop Wednesday AM. A Fire Weather Watch has
been issued for tomorrow for the majority of the outlook area
with the exception of the far southern tier of counties (see
the Fire Weather section for details). Wednesday night should
be mainly dry with clouds eventually on the increase as a
shortwave ejects from the Rockies and induces cyclogenesis
across portions of the Central Plains. Lows will be cooler,
particularly north of I-80 on the cool side of the boundary with
lows in the 30s while across the south likely staying in the
40s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 439 PM CST Tue Feb 17 2026
The forecast pattern for Thursday shows the last day of
significant warmth of this current stretch, with a strong short
wave protruding east-northeastward over the area by Thursday
evening. Guidance agrees on a deep surface reflection, with a
~992 mb low forecast over/near southeast Iowa by late afternoon.
Prior to this, an arc or two of showers and possibly elevated
thunderstorms would be supported by strengthening warm air
advection aloft and moisture transport and are hinted at by
long range CAMs.
Of greater interest would be any renewed development just east
of the surface low along what is probable to be a triple
point/warm front. A narrow axis of dew points in the 50s are
forecast along this, and with temperatures in the 60s that could
support boundary layer-rooted convective initiation. The end of
CAM runs tease that with 20-40% coverage along the boundary,
and such coverage makes sense in this setup. While not the
pattern for widespread coverage and there certainly is a
scenario where nothing does initiate due to such a narrow low-
level moist axis, there would be a conditional threat of
supercells with any mid-late afternoon development. Supporting
that idea is that the forecast low-level pattern actually
resembles the February 27, 2024 setup quite closely, where
there were scattered supercells in a similar setup at this time
of year (albeit not exactly one-for-one). Combining that with
other analog / pattern comparison tools also hinting at some
lower-end conditional severe risk, supports a mention of
possible severe (risk level 1 of 5) which SPC has done in their
Day 3 Outlook.
Cold advection behind the attendant cold front later Thursday
night into Friday morning will foster the potential for rain to
mix with or change to a few hours of snow with any wrap-around
or deformation zone brushing of the area. Marginal temps and
warm ground will work to negate any accums, thus minimal if any
impacts. It is worth noting that winds concurrent to any snow
have increasing potential to be gusting 30-40 mph.
Mainly dry weather and more seasonable conditions are expected
for the weekend into early next week with predominantly
northwest flow aloft.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 548 PM CST Tue Feb 17 2026
A period of MVFR ceilings are expected to expand from central
Illinois north-northwestward this evening, most likely
impacting the MLI and DBQ TAF terminals for a time. A surface
cold front is expected to sweep through the area tonight, as
well, which should bring a chance (10-40%) for showers. An
isolated rumble of thunder can't be ruled out entirely as
instability increases aloft, but showers appear more likely to
develop. Additionally, a period of low-level wind shear is
expected post-frontal as a westerly low-level jet strengthens.
There may be more of a period of mechanical turbulence ahead of
the front as surface winds will be gusting to around 20-30 knots
before tapering off for a brief time when the low-level
inversion strengthens after midnight tonight. Eventually, clouds
will scour out late tonight into early Wednesday morning,
leading to widespread VFR, but strong westerly winds will
develop after sunrise.
&&
.FIRE WEATHER...
Issued at 215 PM CST Tue Feb 17 2026
The combination of dry antecedent conditions, very warm
temperatures, low humidity, dead/dormant vegetation, and gusty
WSW winds between 30-40 mph will result in a very high fire
danger from the mid/late morning through the evening. The
forecast GFDI peaks in the extreme category along and north of
Highway 34 and in the very high category to the south. Outdoor
burning is strongly discouraged as any fires that start would
spread rapidly and be very difficult to control.
&&
.CLIMATE...
Issued at 300 AM CST Tue Feb 17 2026
Record warm lows for today, February 17th
Dubuque, IA..........37 in 2011
Moline, IL...........42 in 2011 and previous years
Record warm lows for February 18th
Dubuque, IA..........37 in 1981
Moline, IL...........43 in 1997
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Fire Weather Watch from Wednesday morning through Wednesday
evening for IAZ040>042-051>054-063>068-076>078-087>089-
098-099.
IL...Fire Weather Watch from Wednesday morning through Wednesday
evening for ILZ001-002-007-009-015>018-024>026.
MO...None.
&&
SHORT TERM...Uttech
LONG TERM...Friedlein/McClure
AVIATION...Schultz
FIRE WEATHER...Uttech
CLIMATE...08Hazardous weather outlook, Feb 17, 2:32 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 232 PM CST Tue Feb 17 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-182045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 232 PM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Warm temperatures, dry conditions and gusty southeast winds of 25 to 35 mph will lead to an elevated fire danger into this evening. Outdoor burning should be avoided. Southeast winds could occasionally gust around 40 mph this evening, mainly along and east of the Mississippi River. Isolated non-severe thunderstorms are possible late this evening and early overnight, with the main threats being hail and lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Very high fire danger will be found on Wednesday with gusty westerly winds of 30 to 40 mph, warm temperatures and dry conditions. A Fire Weather Watch has been issued for most of the outlook area. Outdoor burning should be avoided. There is a chance for thunderstorms across portions of the outlook area late Thursday afternoon and Thursday evening. There is a Marginal Risk (level 1 of 5) for severe storms near the Quad Cities and locations to the east and southeast. Colder air working in behind the storm system late Thursday night and Friday will bring a chance of rain mixing with or changing to light snow for parts of the area. Any snow accumulations are likely to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:30 AM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 18 hr |
Nearby
Wind Advisories in Iowa, 2026Wind Advisories in Illinois, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.